Alert archive / Alaska / Wind Chill Advisories in 2007

Wind Chill Advisory 22, NWS Anchorage, AK

December 20, 2007

NWS Anchorage, AK issued this wind chill advisory at Dec 20, 2007, 11:27 PM AKST. It took effect at Dec 21, 2007, 4:27 AM AKST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Dec 20, 2007, 11:27 PM AKST (08:27 UTC)
In effect from
Dec 21, 2007, 4:27 AM AKST
Expired
Dec 21, 2007, 11:24 AM AKST
In force
7 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWAK42 PAFC 211327
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
427 AM AST FRI DEC 21 2007

AKZ195-212100-
/X.CON.PAFC.BZ.W.0029.000000T0000Z-071221T2100Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
427 AM AST FRI DEC 21 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AST TODAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AST TODAY. 

SNOW AND NORTH WIND 30 TO 50 MPH WILL PRODUCE BLOWING SNOW THAT
WILL FREQUENTLY REDUCING VISIBILITIES BELOW ONE QUARTER MILE
UNTIL NOON. CONDITIONS WILL IMPROVE FRIDAY AFTERNOON AS WINDS
DIMINISH AND THE SNOW SHOWERS DIMINISH. 

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ155-211800-
/X.NEW.PAFC.WC.Y.0022.071221T1327Z-071221T1800Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
427 AM AST FRI DEC 21 2007

...WIND CHILL ADVISORY IN EFFECT UNTIL 9 AM AST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM AST THIS MORNING. 

TEMPERATURES AROUND 15 BELOW ZERO COMBINED WITH NORTH WIND TO 20
MPH WILL PRODUCE WIND CHILLS 25 BELOW TO 40 BELOW ZERO THIS
MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
2 follow-up statements
000 
WWAK42 PAFC 211756
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
856 AM AST FRI DEC 21 2007

AKZ195-212100-
/X.CON.PAFC.BZ.W.0029.000000T0000Z-071221T2100Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
856 AM AST FRI DEC 21 2007

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AST TODAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON AST TODAY. 

SNOW AND NORTH WIND 30 TO 50 MPH WILL PRODUCE BLOWING SNOW THAT
WILL FREQUENTLY REDUCING VISIBILITIES BELOW ONE QUARTER MILE
UNTIL NOON. CONDITIONS WILL IMPROVE FRIDAY AFTERNOON AS WINDS
DIMINISH AND THE SNOW SHOWERS DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

AKZ155-212100-
/X.EXT.PAFC.WC.Y.0022.000000T0000Z-071221T2100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
856 AM AST FRI DEC 21 2007

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON AST TODAY...

THE WIND CHILL ADVISORY IS NOW IN EFFECT UNTIL NOON AST TODAY. 

TEMPERATURES AROUND 15 BELOW ZERO COMBINED WITH NORTH WIND TO
20 MPH WILL PRODUCE WIND CHILLS 25 BELOW TO 40 BELOW ZERO THIS
MORNING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.

$$
000 
WWAK42 PAFC 212024
WSWALU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
1124 AM AST FRI DEC 21 2007

AKZ155-212130-
/X.CAN.PAFC.WC.Y.0022.000000T0000Z-071221T2100Z/
KUSKOKWIM DELTA-
INCLUDING THE CITIES OF...BETHEL...HOOPER BAY...NUNIVAK ISLAND
1124 AM AST FRI DEC 21 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELED THE WIND
CHILL ADVISORY. 

WIND CHILL READINGS OF 20 TO 35 BELOW ZERO WILL CONTINUE THROUGH
TONIGHT.

$$

AKZ195-220930-
/X.EXT.PAFC.BZ.W.0029.000000T0000Z-071222T1400Z/
PRIBILOF ISLANDS-
INCLUDING THE CITY OF...SAINT PAUL
1124 AM AST FRI DEC 21 2007

...BLIZZARD WARNING NOW IN EFFECT UNTIL 5 AM AST SATURDAY...

THE BLIZZARD WARNING IS NOW IN EFFECT UNTIL 5 AM AST SATURDAY. 

SNOW AND NORTH WINDS 30 TO 55 MPH WILL PRODUCE BLOWING SNOW THAT
WILL FREQUENTLY REDUCE VISIBILITIES BELOW ONE QUARTER MILE
THROUGH TONIGHT. CONDITIONS WILL IMPROVE SATURDAY AS WINDS
DIMINISH.

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITE-OUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. ALL TRAVEL AND
OUTDOOR ACTIVITY IS STRONGLY DISCOURAGED.

$$

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this wind chill advisory went out at Dec 20, 12:00 PM AKST, 11 hours 27 minutes earlier.

Area forecast discussion, Dec 20, 12:00 PM AKST, 11 hours 27 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 PM AST THU DEC 20 2007

.MODEL DISCUSSION...GFS MODEL OVERALL PREFERRED IN SHORT AND MEDIUM
RANGE. FEW CHANGES LIKELY IN FORECAST PACKAGES IN THE LONG RANGE. 12Z
GFS/EC RUNS IN GOOD AGREEMENT IN THE SHORT RANGE. THESE MODELS
HAVE THE BEST HANDLE ON DEVELOPING NPAC LOW MOVING INTO THE GULF OF
ALASKA TONIGHT. NAM FORECAST POSITION IS TOO FAR EAST OF EXPECTED
FORECAST TRACK.

.ANALYSIS AND UPPER LEVELS...
.EAST...OVERRUNNING MOISTURE WITH SLOW MOVING FRONTAL TROUGH
APPROACHING COOK INLET WILL BRING SIGNIFICANT SNOW AMOUNTS TO
SOUTHERN ZONE 121 AND ALONG THE WEST SIDE OF COOK INLET AND SUSITNA
VALLEY THIS AFTERNOON THROUGH FRI MORNING. ISENTROPIC LIFT (UPGLIDE)
WILL BE THE MAJOR CONTRIBUTOR IN THE ABSENCE OF STRONG UPPER LEVEL
DYNAMICS. EXPECT SNOW TO TAPER OFF OVER THESE AREAS FRI AS EASTERLY
FLOW SETS UP IN THE LOW AND MID LEVELS. THE EASTERN KENAI PEN WILL
GET SIGNIFICANT SNOW ALSO...BUT WILL REMAIN WELL BELOW WARNING
THRESHOLDS...LITTLE SNOW IS EXPECTED OVER THE REMAINDER OF
SOUTHCENTRAL ALASKA TONIGHT/FRI. DEVELOPING LOW CENTER MOVES INTO THE
GULF IN THE CENTRAL GULF OF ALASKA TONIGHT WITH A PRESSURE IN THE
970S. EXPECT CENTER TO WEAKEN AS IT MOVES INTO PRINCE WILLIAM SOUND
FRI AND INLAND LATE FRI NIGHT. EXPECT GALES/STORMS AHEAD OF THIS
CENTER.  STRONG WIND HEADLINES LIKELY FOR ZONE 135 LATE TONIGHT AND
FRI WITH APPROACH OF LOW. TEMPERATURES LIKE THEY WILL WARM UP ENOUGH
WHERE PROLONGED BLOWING SNOW WILL BE A PROBLEM. ANOTHER SHOT OF SNOW
FOR SOUTHCENTRAL/GULF LIKELY ON SAT AS A WEATHER FRONT ASSOCIATED
WITH A LOW CENTER IN BRISTOL BAY MOVES INTO THE REGION.

.WEST...960S LOW OVER THE EASTERN ALEUTIAN ISLANDS AND REMNANTS OF
FRONTAL TROUGH OVER THE EASTERN BERING SEA WILL CONTINUE BLIZZARD
CONDITIONS OVER THE PRIBILOFS THROUGH TONIGHT. CONDITIONS WILL
IMPROVE WITH DIMINISHING WINDS FRI AS LOW CENTER WEAKENS AND SHIFTS
SOUTH. 960S LOW CENTER WEAKENS AS IT MOVES SOUTH OF UNALASKA FRI
MORNING. CENTER THEN MOVES TO OVER BRISTOL BAY IN THE 970S SAT.
CENTER WEAKENS AS IT MOVES INLAND SAT NIGHT. EXPECT WINDS WILL SETTLE
DOWN OVER MUCH OF THE BERING SEA AND SW AK AFTER THE PASSAGE OF THIS
LOW...WITH LITTLE SIGNIFICANT WINDS SUN AND MON. NEXT BIG STORM MOVES
SOUTH OF THE CENTRAL ALEUTIANS TUE.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...BLIZZARD WARNING ZONE 195. HEAVY SNOW WARNING ZONE 121.
MARINE...STORM...120. GALES 130 150 155 160 165 170 172 176 179 AND
180.
FIRE WEATHER...NONE.

RMC DEC 07

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 11:00 PM AKSTGale WarningAFC12 hr
Dec 20, 11:00 PM AKSTGale WarningAFC11 hr
Dec 20, 11:00 PM AKSTGale WarningAFC12 hr
Dec 20, 11:00 PM AKSTSmall Craft AdvisoryAFC24 hr
Dec 20, 11:00 PM AKSTSmall Craft AdvisoryAFC5 days
Dec 21, 10:00 AM AKSTGale WarningAFC61 hr
Dec 21, 10:00 AM AKSTSmall Craft AdvisoryAFC3 days
Dec 21, 11:00 AM AKSTGale WarningAFC12 hr
Dec 21, 11:00 AM AKSTSmall Craft AdvisoryAFC12 hr

Nearby

Wind Chill Advisories in Alaska, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.